Tell us about your symptoms and treatment experience. Take our survey here.

caret icon Back to all discussions

Botox efficacy

Hi! I’m MK. I’m wondering if this is normal:

I got Botox summer of 2020. It dropped me from nearly 11 migraines per month down to 7 after cycle 1! During Cycle 2, I was down to 4-5 per month and just THREE one of those months with 25 DAYS MIGRAINE FREE FOR THE FIRST TIME EVER. I could cry. I actually stopped waking from my monthly migraines for the next 6 months!!! Then the Covid vax rocked my world. For the next 9 weeks I was waking with a monthly migraine back up to 8 migraines per month. Botox settled this again and I was all good this summer. Sept-Nov cane prior to a Covid booster shot and was suddenly getting 6 migraines per month but luckily no mid sleep ones. Time for the booster shot came and sure enough 6-7 per month, 1x month waking from a migraine. And now I got Botox again in Dec after the Booster in early Nov, and in Jan still having 6x month migraines and having a monthly migraine waking me from sleep. Is this meaning that Botox is becoming less effective? I can go 7-10 days migraine free (sometimes) but is it just me or is Botox slowly becoming less effective? I’m concerned. Ty!!

  1. I'm glad to hear that you have found some relief with Botox. I'm sorry though that it seems to be waning in its effect on you. I have heard from a few people that Botox does seem to lose its punch after a while. My husband tried Botox a few years ago and it helped very minimally so he stopped and switched to the CGRP drug Ajovy which helped him more than any other therapy he had tried. I have also heard many accounts of people that have seen an uptick in their migraine attacks and/or increased severity of attacks after getting the Covid vaccinations. On the flip side, I have heard that the vaccine has helped their attacks. At any rate, you may just have to wait out the time after receiving a booster to see if your Botox shots continue to lose their helpful effects or if they regain their helpful effects. It is also a great question to pose to your doctor and see what their experiences have been regarding situations similar to yours. I hope you have an awesome day! Warmly, Cheryl migraine.com team

    1. Thanks. I've only been on Botox for 18 months so I would hope it isn't losing efficacy so soon? Also, my doctor said it can be rare for it to no longer help. I don't know what to believe.

    2. I think it is ultimately up to your body to tell you what it is experiencing. If it is no longer a working therapy for you, whatever it is, then that's it. It is no longer is effective no matter what a doctor or any other person may tell you. Our bodies know what is working and not working and they will tell you lol! I am always optimistic so I would encourage you to not lose faith in your therapy plan. This may just be a small hiccup in the journey. I'll be praying for you that this resolves itself soon! Warmly, Cheryl migraine.com team

  2. Ty! It is so hard to tell. I’m not even sure how long a Vax/Booster can up our migraines. It’s so confusing!

    1. I hear you! The information out there regarding the Covid vaccines is so convoluted. All I can tell you is that from what I've gathered the vaccine effects do seem to eventually wane and stop messing with your migraine attacks. Warmly, Cheryl migraine.com team

  3. Yes! Last time Botox settled it quicker. Maybe it will ease up now.

    1. I certainly hope so! Take care and enjoy all that the day brings to you! Warmly, Cheryl migraine.com team

Please read our rules before posting.